The Student Room Group

Vinegar on eczema?!

Hey, I have big patches of eczema on my legs and on the back of my ankle (which hurts like hell) and when i went to get cream the woman on the till said Vinegar is meant to help, does anybody know anything about this? Will it actually do anything apart from sting like hell and make me smell like a chippy? :confused:
Ld xx

Scroll to see replies

Reply 1
never heard of this in my life. only one way to find out...

you got over the counter cream? if its bad you might want to go to your doc for some steroid cream..
Reply 2
Never heard of vinegar on ezcema. But water dehydrates your skin which will cause your ezcema to go bad, but I'm not saying dont wash. I've just been to the doctors about ezcema and they have given me steroid cream and some addtional moisturiser to apply every half hour, and soo far its working. You just have to keep it moisturised alot.
Sounds CRAZY to me lol. I am wincing in pain thinking about it...
Reply 4
Tarts_n_Vicars
Sounds CRAZY to me lol. I am wincing in pain thinking about it...


oui. me too.

like pouring salt into a n open wound... EUGH :biggrin:
Reply 5
lazydays
the woman on the till said Vinegar is meant to help
Ld xx


Women on the tills dont get trained dermatology, shes probably wrong, or she does it herself and doesnt realise its not working.
Reply 6
I tried it and yep, It stung like hell. :eek: But there is part of my leg which was really bad before and is now almost totally clear! :O

I'm not keen on the steriods as they make the skin thinner. The best thing i've found is a cream from Asda called 'Unguentum M' though it's expensive-About six or seven quid. Lettuce-You might want to try it. It was amazingly good for me though after i've been using it for a while, like a year, it doesn't seem to help as much anymore-Hence the vinegar!

ldxx
Reply 7
Steroids thicken the skin dont they?
Reply 8
yeah, i'd stick to it on chips. i wouldn't imagine it would help too much.
http://www.goodnessdirect.co.uk/cgi-local/frameset/detail/832734.html this isnt a miracle cure but it helps itching.
Reply 10
Markus
Steroids thicken the skin dont they?


If you use steroids too often and without a break of a couple of days, your shin will actually go thinner.
Reply 11
Lettuce
If you use steroids too often and without a break of a couple of days, your shin will actually go thinner.


Ok cool, thanks.
Reply 12
Dont put vinegar on it, vinegar is acid, and i cant see how that would ever help sensitive skin!

Just go to your doctor and get some hydrocortisone cream... or I find even better, get him to prescribe an ointment such as diprobase, and slightly wet the affected area, and then apply the ointment, this will trap a layer of water in between the affected part of the leg and will keep it moisturised.
After all, the big cause of eczema flare ups is due to the skin drying out. Try to have a shower instead of bath, as hot water will wash off any natural oils on the skin and make it more itchy.

Hope that helps.... But above all, just see your GP and he will prescribe some good stuff for you. Stay away from the DIY vinegar job :p:
Reply 13
why don't you just rub chillie in your eyes while your at it!it will feel the same! vinegar will dry/burn it if anything and is no good, trust
:biggrin: lol rupz
Doesn't sound a good idea but if your eczema is bad you should go on a diet rather than just rely on creams.
Reply 16
its not good to frequently use corticosteriods, but moisturising the area by getting the doctor to prescribe an ointment will help to stop the soreness and itching.... ask your GP about it..

If you want, feel free to PM me, I have eczema and I find wetting and moisturising an effective method or reducing the symptoms.
Never heard of it.. And from my experience, if it stings, it doesn't help.

I know this is off the point but, this helps = have a hot bath everyday around 5pmi-sh or whenever you come home, apply aqueous cream after it, and in the mornings, it helps a treat.

And the usual - make sure you wear a clean change of clothes everytime, hygiene is the KEY.
Reply 18
Dont bathe the leg in hot water.... it will remove natural oils on the skin that will naturally moisturise the eczema on the leg. That will make it worse...
Reply 19
Lol. O.k. I'll leave the vinegar for the chips! :smile: